An unusual cause of vertigo, tinnitus, and hyperacusis: Vogt-Koyanagi-Harada syndrome

December 31, 2012
| Reprints

Abstract

We describe the case of a 36-year-old woman with a history of vitiligo who presented with an insidious onset of neurologic, vestibular, ocular, and auditory symptoms. She had recently noted the onset of vertigo, tinnitus, and hypersensitivity to sound. Findings on audiometry were within normal limits, although the patient reported some auditory discomfort during the testing. The patient had a history of bilateral uveitis and peripheral neurologic symptoms. She was diagnosed with Vogt-Koyanagi-Harada (VKH) syndrome and started on corticosteroid therapy. Her neurologic, vestibular, ocular, and auditory symptoms resolved. VKH syndrome is an uncommon cause of vertigo and hearing loss, but it should be considered in the differential diagnosis of patients with autoimmunity-related inner ear symptoms.

Disclaimer: The views expressed in this article are those of the authors and do not necessarily reflect the official policy or position of the Department of the Navy, the Department of Defense, or the United States Government.

ENT Journal provides full text articles to our registered members.
Please log in or sign up for a FREE membership to view the full content:

You may also like to: